Vol. 83, No. 1, 1979

Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
The descending chain condition relative to a torsion theory

Robert Wilmer Miller and Mark Lawrence Teply

Vol. 83 (1979), No. 1, 207–219
Abstract

A well-known theorem of Hopkins and Levitzki states that any left artinian ring with identity element is left noetherian. The main theorem of this paper generalizes this to the situation of a hereditary torsion theory with associated idempotent kernel functor σ. It is shown that if a ring R with identity element has the descending chain condition on σ-closed left ideals, then R has the ascending chain condition on σ-closed left ideals.

Mathematical Subject Classification
Primary: 16A63, 16A63
Secondary: 16A08
Milestones
Received: 31 August 1977
Revised: 21 September 1977
Published: 1 July 1979
Authors
Robert Wilmer Miller
Mark Lawrence Teply